Abstract and Applied Analysis

Generation and Identification of Ordinary Differential Equations of Maximal Symmetry Algebra

J. C. Ndogmo

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


An effective method for generating linear ordinary differential equations of maximal symmetry in their most general form is found, and an explicit expression for the point transformation reducing the equation to its canonical form is obtained. New expressions for the general solution are also found, as well as several identification and other results and a direct proof of the fact that a linear ordinary differential equation is iterative if and only if it is reducible to the canonical form by a point transformation. New classes of solvable equations parameterized by an arbitrary function are also found, together with simple algebraic expressions for the corresponding general solution.

Article information

Abstr. Appl. Anal., Volume 2016 (2016), Article ID 1796316, 9 pages.

Received: 13 June 2016
Revised: 25 October 2016
Accepted: 7 November 2016
First available in Project Euclid: 25 January 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Ndogmo, J. C. Generation and Identification of Ordinary Differential Equations of Maximal Symmetry Algebra. Abstr. Appl. Anal. 2016 (2016), Article ID 1796316, 9 pages. doi:10.1155/2016/1796316. https://projecteuclid.org/euclid.aaa/1485313541

Export citation


  • J. Krause and L. Michel, “Équations différentielles linéaires d'ordre $n>2$ ayant une algèbre de Lie de symétrie de dimension $n+4$,” Comptes Rendus de l'Académie des Sciences, vol. 307, no. 18, pp. 905–910, 1988.
  • F. M. Mahomed and P. G. L. Leach, “Symmetry Lie algebras of nth order ordinary differential equations,” Journal of Mathematical Analysis and Applications, vol. 151, no. 1, pp. 80–107, 1990.
  • J.-C. Ndogmo and F. M. Mahomed, “On certain properties of linear iterative equations,” Central European Journal of Mathematics, vol. 12, no. 4, pp. 648–657, 2014.
  • R. Campoamor-Stursberg, “An alternative approach to systems of second-order ordinary differential equations with maximal symmetry. Realizations $\mathfrak{s}\mathfrak{l}(n+2, \mathbb{R})$ by special functions,” Communications in Nonlinear Science and Numerical Simulation, vol. 37, pp. 200–211, 2016.
  • R. Campoamor-Stursberg and J. Guerón, “Linearizing systems of second-order ODEs via symmetry generators spanning a simple subalgebra,” Acta Applicandae Mathematicae, vol. 127, pp. 105–115, 2013.
  • K. S. Mahomed and E. Momoniat, “Algebraic properties of first integrals for scalar linear third-order ODEs of maximal symmetry,” Abstract and Applied Analysis, vol. 2013, Article ID 530365, 8 pages, 2013.
  • K. S. Mahomed and E. Momoniat, “Symmetry classification of first integrals for scalar linearizable second-order ODEs,” Journal of Applied Mathematics, vol. 2012, Article ID 847086, 14 pages, 2012.
  • F. Schwarz, “Solving second order ordinary differential equations with maximal symmetry group,” Computing, vol. 62, no. 1, pp. 1–10, 1999.
  • F. Schwarz, “Equivalence classes, symmetries and solutions of linear third-order differential equations,” Computing, vol. 69, no. 2, pp. 141–162, 2002.
  • P. G. Leach, R. R. Warne, N. Caister, V. Naicker, and N. Euler, “Symmetries, integrals and solutions of ordinary differential equations of maximal symmetry,” Indian Academy of Sciences. Proceedings. Mathematical Sciences, vol. 120, no. 1, pp. 113–130, 2010.
  • V. P. Ermakov, “Second-order differential equations: conditions of complete integrability,” Applicable Analysis and Discrete Mathematics, vol. 2, no. 2, pp. 123–145, 2008, Translated from the 1880 Russian original by A. O. Harin, and edited by P. G. L. Leach.
  • J. C. Ndogmo, “Equivalence transformations of the Euler-Bernoulli equation,” Nonlinear Analysis: Real World Applications, vol. 13, no. 5, pp. 2172–2177, 2012.
  • J. C. Ndogmo, “Some results on equivalence groups,” Journal of Applied Mathematics, vol. 2012, Article ID 484805, 11 pages, 2012.
  • S. Lie, “Klassification und Integration von gewöhnlichen Differentialgleichungen zwischen x; y; die eine Gruppe von Transformationen gestetten. I,” Mathematische Annalen, vol. 22, pp. 213–253, 1888.
  • P. J. Olver, “Differential invariants and invariant differential equations,” Lie Groups and Their Applications, vol. 1, no. 1, pp. 177–192, 1994.
  • P. J. Olver, Equivalence, Invariants, and Symmetry, Cambridge University Press, Cambridge, UK, 1995.
  • M. Bronstein, T. Mulders, and J.-A. Weil, “On symmetric powers of differential operators,” in Proceedings of the International Symposium on Symbolic and Algebraic Computation (ISSAC '97), pp. 156–163, ACM, 1997.
  • G. W. Hill, “On the part of the motion of the lunar perigee which is a function of the mean motions of the sun and moon,” Acta Mathematica, vol. 8, no. 1, pp. 1–36, 1886.
  • G. Teschl, Ordinary Differential Equations and Dynamical Systems, American Mathematical Society, Providence, RI, USA, 2012.
  • A. Loewy, “Über vollständig reduzible lineare homogene Differentialgleichungen,” Mathematische Annalen, vol. 62, no. 1, pp. 89–117, 1906.
  • F. Schwarz, “Loewy decomposition of linear differential equations,” Bulletin of Mathematical Sciences, vol. 3, no. 1, pp. 19–71, 2013. \endinput